Hail, Summit
- When
- July 18, 12:06 PM EST
- Where
- Summit County, Tallmadge
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.100, -81.433
Penny size hail was observed.
5 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 18, 6:50 AM EST, 5 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 750 AM EDT MON JUL 18 2005 .AVIATION (12Z-12Z)... SOME LOW CLOUDS AND PATCHY FOG THIS MORNING WILL GIVE WAY TO PARTLY CLOUDY SKIES AND A GOOD CHC OF AFTN TSTMS. A COLD FRONT WILL APCH FROM THE MIDWEST RESULTING IN TSTMS LATE THIS AFTN AND EVE. CD FRONT SHOULD PASS THE AREA LATE TONITE OR EARLY TUESDAY. FLOW TO BE GENERALLY SOUTHWEST TODAY AND BECOMING MORE WESTERLY ON TUESDAY. && .SHORT TERM (MON-TUE NGT)... APPEARS TO BE A SHORT WAVE AXIS CROSSING THE EASTERN HALF OF FCST AREA AS THERE ARE STILL A FEW SHOWERS POPPING EVEN AT THIS TIME OF THE MORNING. DEEP MOISTURE ASSOCD WITH REMNANTS OF DENNIS FINALLY SHIFTING EWRD AS EVIDENCED ON SATELLITE LOOP AND BELIEVE POP UP SHOWERS/STORMS WILL BE CONFINED MAINLY TO EXTREME NE OH/NW PA TODAY WITH SUBSIDENCE LIKELY AHEAD OF CDFNT OVR N CENTRAL AND NW OH. SOME OF THE SUPER HEATED AIRMASS FROM THE MS VLY WILL FILTER INTO THE AREA...ESP NW OH...AND WILL FCST MID 90S NW OH. HEAT INDEX WILL TOP 100 FOR A WHILE THIS AFTERNOON TOL AREA BUT SHOULD STAY JUST BELOW ADVISORY CRITERIA...BUT WILL ISSUE A STATEMENT FOR THE HEAT. UPPER 80S/LWR 90S ELSEHWERE. CAPES WILL TOP 3K THIS AFTERNOON BUT CDFNT STILL WELL TO THE WEST. MORE LIKELY THAT THE OUTLFOW FROM THE EXISTING TSTORM COMPLEX WILL IGNITE NEW STORMS IN SUPERHEATED AIRMASS WHICH WILL THEN MOVE SE ACROSS FCST AREA ON TOWARD EVENING AND INTO TNGT. SPC HAS SLGT RISK FOR AREA AND WL NEED TO MENTION CHANCE OF SEVERE STORMS LATE TODAY AND TNGT. ACTUAL CDFNT WILL LIKELY JUST BE CROSSING NW OH TUE MORN. WILL LEAVE A LOW POP CHANCE FOR SOME LINGERING SHOWERS/STORMS OR THE CHANCE SOMETHING ELSE COULD POP BEFORE FRONT PUSHES SE TUE AFTERNOON. AIRMASS WILL NOT BE SIGNIFICANTLY COOLER AFTER FROPA BUT DEWPOINTS SHOULD COME DOWN BY TUE EVENING. && .LONG TERM (TUE NGT-SUNDAY)... MADE VERY FEW CHANGES TO THE EXTENDED. BROUGHT MAX TEMPS UP A CATEGORY OR SO FOR WEDNESDAY AS HEAT WILL BEGIN TO CREEP BACK IN AHEAD OF NEXT CDFNT. PREVIOUS EXTENDED DISCUSSION FOLLOWS... HI PRES FOR WED AND THEN ANOTHER BOUNDARY IN THE AREA THU INTO FRI. ECMWF KEEPING BOUNDARY IN THE AREA WHILE THE GFS MOVES IT SOUTH. THEN HIGH PRESSURE IS BACK. ANOTHER BOUNDARY TRIES TO GET CLOSE NEXT SUNDAY...ATTM WILL KEEP IT DRY. MEX TEMPS SEEM TO WARM...WENT CLOSER TO THE ENSEMBLE GUID...WHICH WAS A FEW DEGREES COOLER THAN THE MEX. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...KOSARIK LONG TERM...KIELTYKA AVIATION...BC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 521 AM EDT MON JUL 18 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-190920- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 521 AM EDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER NORTHWEST OHIO BY LATE AFTERNOON AND ACROSS ALL OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA BY THIS EVENING. THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A COLD FRONT OVER THE UPPER MISSISSIPPI VALLEY. THE STORMS WILL LIKELY FORM DURING THE HEAT OF THE AFTERNOON OVER THE CENTRAL GREAT LAKES AND MAY REACH NORTHWEST OHIO DURING THE HEAT OF THE DAY BUT MAY WEAKEN AS THEY MOVE EAST TONIGHT. HEAT INDEX TEMPERATURES COULD REACH AS HIGH AS 105 DEGREES ACROSS NORTHWEST OHIO AND NEAR 100 DEGREES ACROSS PARTS OF NORTH CENTRAL OHIO. THOSE THAT MUST WORK IN THE HEAT OR THOSE THAT DO NOT HAVE AIR CONDITIONING SHOULD TAKE MEASURES TO TRY AND KEEP COOL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY BY LATE AFTERNOON OR EVENING. KOSARIK
The Cleveland radar (KCLE), 50 km away, was scanning. The volume nearest the first event began at 17:05 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
Penny size hail was observed.
Several trees were reported down from Genoa east to Oak Harbor, and then northeast in the Catawba Island State Park.
Numerous trees were reported down on the west side of the island.
A few large limbs were reported down.
Two trees and a few large limbs were reported down.
One tree and numerous large limbs were reported down. One of the limbs landed on a bus causing little damage. No injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466359, 5466354, 5466358, 5466355, 5466356, 5466357.